Extended Arm Necrosis by Chemotherapy Drugs ExtravasationOdry Agbessi*, Adil Arrob, Abibou N’diaye, Hicham Sabani, Mohammed Nassih and Karim EL Khatib
Department of Plastic and Oral Surgery unit Mohammed V Armed Forces Teaching Hospital, 10100 Rabat, Morocco
- *Corresponding Author:
- Odry Agbessi
Department of Plastic and Oral Surgery
Mohammed V Armed Forces Teaching Hospital
10100 Rabat, Morocco
Fax: 0537 637 201
E-mail: [email protected]
Received date: March 26, 2015; Accepted date: April 20, 2015; Published date: April 25, 2015
Citation: Agbessi O, Arrob A, N’diaye A, Sabani H, Karim M, et.al (2015) Extended Arm Necrosis by Chemotherapy Drugs Extravasation. Chemo Open Access 4:147. doi:10.4172/2167-7700.1000147
Copyright: © 2015 Agbessi O, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Complications of chemotherapy stem from the toxicity of products used and complications related to the modes and routes of administration of these products. To minimize the risks associated with the latter, due to the toxicity of the drugs administered and the long duration of treatment requiring repeated access to the venous system, the use of implantable venous access port is recommended for the administration of these products. However, this does not exclude the risk of complication occurrence such as extravasation of cytotoxic drugs. Passage in extravascular areas of chemotherapy drugs is a relatively less frequent incident but may lead to injury up to the extensive tissue necrosis that can worsen the patient's prognosis and alter his functional life comfort. Although this complication is very well known and widely described in literature, very few cases have been reported hence the interest of this case report.